Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 43, NWS Melbourne, FL

June 9, 2019Brevard County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 9, 2019, 1:44 PM EDT for Brevard County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2019, 1:44 PM EDT (17:44 UTC)
Expired
Jun 9, 2019, 2:30 PM EDT
In force
46 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 5.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2019-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1333 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2019-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1333 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

755 
WUUS52 KMLB 091744
SVRMLB
FLC009-091830-
/O.NEW.KMLB.SV.W.0043.190609T1744Z-190609T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
144 PM EDT Sun Jun 9 2019

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Southeastern Brevard County in Florida...

* Until 230 PM EDT.

* At 143 PM EDT, a severe thunderstorm was located 7 miles northwest
  of Fellsmere, moving north at 20 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Palm Bay, Melbourne, Malabar, Indialantic and Barefoot Bay. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2783 8050 2782 8051 2783 8077 2815 8074
      2812 8053 2807 8051 2785 8049
TIME...MOT...LOC 1743Z 202DEG 17KT 2785 8068 

HAIL...0.88IN
WIND...60MPH
 
$$

Glitto
2 follow-up statements
211 
WWUS52 KMLB 091759
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
159 PM EDT Sun Jun 9 2019

FLC009-091830-
/O.CON.KMLB.SV.W.0043.000000T0000Z-190609T1830Z/
Brevard FL-
159 PM EDT Sun Jun 9 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTHEASTERN BREVARD COUNTY...

At 158 PM EDT, a severe thunderstorm was located near southwest Palm 
Bay, moving north at 20 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Palm Bay, Melbourne, Malabar, Indialantic and Barefoot Bay. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2784 8049 2782 8051 2783 8075 2815 8074
      2812 8053 2807 8051 2786 8049
TIME...MOT...LOC 1757Z 182DEG 16KT 2792 8066 

HAIL...0.88IN
WIND...60MPH
 
$$

Glitto
245 
WWUS52 KMLB 091821
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
221 PM EDT Sun Jun 9 2019

FLC009-091830-
/O.EXP.KMLB.SV.W.0043.000000T0000Z-190609T1830Z/
Brevard FL-
221 PM EDT Sun Jun 9 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BREVARD COUNTY
WILL EXPIRE AT 230 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Melbourne.

LAT...LON 2784 8049 2782 8051 2783 8075 2815 8074
      2812 8053 2807 8051 2786 8049
TIME...MOT...LOC 1820Z 202DEG 17KT 2802 8061 

$$

Glitto

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 8:59 AM EDT, 4 hours 45 minutes earlier.

Area forecast discussion, Jun 9, 8:59 AM EDT, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
859 AM EDT Sun Jun 9 2019

.DISCUSSION...

...Widespread Showers and Storms With Heavy Rainfall On Tap Again
Today...

Current...Cape 915 MHZ wind profilers show deep SWRLY flow over the
area averaging around 15 kts. Temperatures already well into the 70s
to L80s with dewpoints in the M70s areawide. The Atlantic ridge axis
remains suppressed well south of ECFL. A broad surface trough lies
across the Deep South/southeast CONUS. Aloft, an upper trough
extends from the Midwest States through the Gulf Coast with
associated upper low over the Tennessee Valley. This pattern is
keeping a very moist airmass in place with occasional impulses
traversing the region around it.

Today-Tonight...Continuation of deep tropical moisture over the
area, combined with surface heating, energy aloft, and sea
breeze/mesoscale boundary collisions this afternoon will promote
increasing shower/storm chances through the afternoon/early evening.
PoPs are at 80pct areawide with highest coverage again expected in
the late afternoon/early evening hours. SWRLY steering flow 15-20
mph will stack up late day convection across the eastern peninsula.
The westerly sea breeze will be more active and push inland
quicker. While the ECSB may develop it will be much slower to push
inland due to the overwhelming and deep offshore flow, though as we
have seen the past couple of days any convection along the coast may
force the boundary (or a portion of it) inland through outflows.

Storm impacts continue to be torrential downpours leading to
localized flooding, especially if any training of cells or heavy
downpours on already saturated ground, as well as frequent cloud to
ground lightning in a few storms, gusty winds between 40 and 50 mph,
and small hail.

Expected early buildup of clouds and onset of convection should
limit max temps to the U80s-90F today. Scattered evening showers/few
storms will linger well into the evening, with a small threat for
showers continuing overnight. Lows in the L-M70s. Cloud debris will
be slow to thin overnight.

&&

.AVIATION...Showers and storms will push in from the Gulf and
continue inland through the day with widespread showers/scattered
storms affecting ECFL terminals this afternoon/early evening. SWRLY
steering flow of 15-20 kts will send storms across the eastern
peninsula later today. IFR VSBYs/local G30-40KT possible with todays
TS. At least a SCHC mention will continue for showers overnight in
the soupy airmass.

&&

.MARINE...Today-tonight...Surface ridge axis remains well south/east
of the local coastal waters. Seas generally 2 ft near shore and 2-3
ft well offshore. Biggest concern continues the late day/early
evening offshore push (high coverage) of showers and storms.
Generally southerly flow (SSW-SSE) AOB 15 kts. Winds/seas locally
higher invof showers/storms. Expect occasional erratic directional
component of wind due to storms. Also keep in mind that outflows can
arrive well ahead of the storm itself with very gusty winds.
Mariners over inland lakes are also not immune from storms and need
to keep an eye to the sky westward.

Storm impacts remain torrential downpours, cloud to water (sometimes
frequent) lightning, gusty winds in excess of 34 kts, and small hail.

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Sedlock/Glitto
Hazardous weather outlook, Jun 9, 10:42 AM EDT, 3 hours 2 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
1042 AM EDT Sun Jun 9 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-100000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1042 AM EDT Sun Jun 9 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A southwesterly feed of deep tropical moisture will combine with
daytime heating, the west coast sea breeze, and a mid to upper
level disturbance aloft to produce widespread showers and storms
across east central Florida. Coverage is forecast to increase
through the afternoon and early evening.

Showers and storms already across west central Florida, will likely
continue to develop and move eastward toward the Kissimmee River and
across the Interstate 4 corridor from late morning into early this
afternoon. Numerous to widespread showers and storms will impact
most of the region throughout the remainder of the mid to late
afternoon and into early evening.

Storm motion will be toward the northeast at 20 to 25 mph. The
main threats from today's storms will be deadly cloud to ground
lightning strikes, and torrential rainfall amounts of 1 to 3
inches, which could fall in a 60 to 90 minute period. Wind gusts
as high as 40 to 45 mph and small hail will also be possible.

.FLOOD IMPACT...
Due to the locally heavy rainfall of the past few days, the local
water table is starting to rise, and drainage basins and water
retention areas area beginning to fill up. Because of this, the
threat for temporary inundation of urban, low lying, and poorly
drained areas is successively increasing, and is likely to occur
more quickly compared to last month. If you live in an area prone
to poor drainage flooding, make efforts to shore up any property
that might easily flood. Recognize local roadways that are more
likely to flood, and avoid them during heavy rain events. Never
attempt to cross an area where water covers the road. The depth
may be too great to allow your vehicle to get across safely.

.MARINE THUNDERSTORM GUST IMPACT...
Stronger storms could produce wind gusts in excess of 35 knots
over larger inland lakes, as well as the Intracoastal and near
shore Atlantic waters. Mariners should keep a close eye on weather
conditions and watch for storms quickly approaching from the west
again today.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Numerous showers and lightning storms are expected across east
central through most of this week. The main concerns will continue
to be deadly cloud to ground lightning strikes, and the
increasing threat of poor drainage flooding due to several days of
locally heavy rainfall. Locally gusty winds will also be
possible.

.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if needed. Please report any rainfall amounts of 2 inches or more,
or any flooding or roads or property to the National Weather
Service in Melbourne.

Cristaldi/Sedlock

In the hours before

Special weather statement, Jun 9, 12:34 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1234 PM EDT Sun Jun 9 2019

FLZ058-091730-
Okeechobee FL-
1234 PM EDT Sun Jun 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR OKEECHOBEE COUNTY UNTIL 130 PM
EDT...

At 1234 PM EDT, Doppler radar was tracking a strong thunderstorm
near Brighton Seminole Reservation, or near Buckhead Ridge, moving
northeast at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Okeechobee, Basinger, Fort Drum, Four Seasons Estates and Country
Hills Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2717 8086 2718 8086 2718 8089 2720 8089
      2721 8092 2723 8093 2724 8097 2726 8096
      2735 8103 2736 8103 2738 8106 2755 8079
      2727 8068 2725 8068 2722 8077 2722 8079
      2720 8083
TIME...MOT...LOC 1633Z 236DEG 14KT 2711 8099

Glitto
Local storm report, Jun 9, 1:02 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
102 PM EDT SUN JUN 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND GST     OKEECHOBEE AIRPORT      27.27N 80.85W
06/09/2019  M40 MPH          OKEECHOBEE         FL   AWOS

            GUST TO 35 KNOTS FROM THE SW.

&&

PG
Special weather statement, Jun 9, 1:22 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Melbourne FL
122 PM EDT Sun Jun 9 2019

FLZ047-053-054-091815-
Southern Brevard County FL-Osceola FL-Indian River FL-
122 PM EDT Sun Jun 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR INDIAN RIVER...SOUTHEASTERN
BREVARD AND SOUTHEASTERN OSCEOLA COUNTIES UNTIL 215 PM EDT...

At 121 PM EDT, Doppler radar was tracking a strong thunderstorm near
Blue Cypress Lake, moving northeast at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Yeehaw Junction, Palm Bay, Sebastian, Vero Beach, Fellsmere and
Indian River Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2766 8037 2756 8062 2756 8078 2764 8078
      2764 8090 2781 8103 2806 8056
TIME...MOT...LOC 1721Z 225DEG 19KT 2766 8079

Glitto
Special weather statement, Jun 9, 1:33 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Melbourne FL
133 PM EDT Sun Jun 9 2019

FLZ059-064-091830-
St. Lucie FL-Martin FL-
133 PM EDT Sun Jun 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. LUCIE AND
EASTERN MARTIN COUNTIES UNTIL 230 PM EDT...

At 133 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tequesta, moving north at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Port Saint Lucie, Walton, Stuart, Tequesta and Jupiter Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2697 8008 2697 8034 2737 8048 2738 8024
TIME...MOT...LOC 1733Z 163DEG 19KT 2696 8014

Glitto

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 12:21 PM EDTSpecial Marine WarningMLB54 min
Jun 9, 12:34 PM EDTSpecial Marine WarningMLB56 min
Jun 9, 12:34 PM EDTSpecial Weather StatementMLBOkeechobee56 min
Jun 9, 1:22 PM EDTSpecial Weather StatementMLBIndian River53 min
Jun 9, 1:33 PM EDTSpecial Weather StatementMLBMartin57 min
Jun 9, 1:43 PM EDTSpecial Marine WarningMLB92 min
Jun 9, 1:45 PM EDTSpecial Marine WarningMLB2 hr
Jun 9, 2:08 PM EDTSpecial Weather StatementMLBOsceola52 min
Jun 9, 2:30 PM EDTSpecial Weather StatementMLBOsceola60 min
Jun 9, 2:37 PM EDTSpecial Weather StatementMLBBrevard53 min
Jun 9, 2:44 PM EDTSpecial Weather StatementMLBOrange, Seminole61 min
Jun 9, 2:54 PM EDTSpecial Weather StatementMLBLake66 min
Jun 9, 3:00 PM EDTSpecial Weather StatementMLBBrevard60 min
Jun 9, 3:18 PM EDTSevere Thunderstorm WarningMLBOrange, Seminole42 min
Jun 9, 3:22 PM EDTSpecial Marine WarningMLB2 hr
Jun 9, 3:26 PM EDTSpecial Weather StatementMLBVolusia64 min
Jun 9, 3:35 PM EDTSpecial Weather StatementMLBVolusia40 min
Jun 9, 3:49 PM EDTSpecial Weather StatementMLBMartin56 min
Jun 9, 3:53 PM EDTSpecial Weather StatementMLBVolusia67 min
Jun 9, 6:51 PM EDTSpecial Weather StatementMLBLake39 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.